Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 2011, 3:03 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 3:03 PM PDT (22:03 UTC)
- Expired
- Sep 11, 2011, 3:30 PM PDT
- In force
- 27 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778 WUUS55 KVEF 112203 SVRVEF AZC015-NVC003-112230- /O.NEW.KVEF.SV.W.0137.110911T2203Z-110911T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 303 PM MST SUN SEP 11 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... EXTREME EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 330 PM MST/330 PM PDT/. * AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL CLARK COUNTY...OR 23 MILES EAST OF OVERTON... AND WAS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN CLARK AND NORTHERN MOHAVE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND PROPERTY. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3681 11386 3667 11365 3636 11400 3648 11416 TIME...MOT...LOC 2203Z 219DEG 30KT 3646 11404 $$ MORGAN
2 follow-up statements
243
WWUS55 KVEF 112219
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT SUN SEP 11 2011
NVC003-112229-
/O.CAN.KVEF.SV.W.0137.000000T0000Z-110911T2230Z/
CLARK NV-
319 PM PDT SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CLARK
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAD MOVED INTO NORTHERN MOHAVE COUNTY.
LAT...LON 3681 11386 3670 11371 3642 11395 3649 11404
3659 11404
TIME...MOT...LOC 2219Z 219DEG 30KT 3656 11393
$$
AZC015-112230-
/O.CON.KVEF.SV.W.0137.000000T0000Z-110911T2230Z/
MOHAVE AZ-
319 PM MST SUN SEP 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST
FOR NORTH CENTRAL MOHAVE COUNTY...
AT 316 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER NORTH CENTRAL MOHAVE COUNTY...OR 18 MILES SOUTH OF
MESQUITE...AND WAS MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY
AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE
LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT
IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND
PROPERTY.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3681 11386 3670 11371 3642 11395 3649 11404
3659 11404
TIME...MOT...LOC 2219Z 219DEG 30KT 3656 11393
$$
MORGAN346
WWUS55 KVEF 112223
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM MST SUN SEP 11 2011
AZC015-112233-
/O.EXP.KVEF.SV.W.0137.000000T0000Z-110911T2230Z/
MOHAVE AZ-
323 PM MST SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 330 PM MST...
AT 322 PM MST...RADAR INDICATED THAT THE THUNDERSTORM OVER RURAL
NORTHERN MOHAVE COUNTY WAS WEAKENING. THEREFORE...THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3681 11386 3670 11371 3642 11395 3649 11404
3659 11404
TIME...MOT...LOC 2223Z 219DEG 30KT 3659 11390
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:47 AM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 11, 9:47 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 947 AM PDT SUN SEP 11 2011 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ALONG THE SOUTHERN CALIFORNIA COAST TODAY...BEFORE SLOWLY MOVING INLAND WEDNESDAY AND THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH SOME STORMS PERSISTING OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN. TEMPERATURES WILL STAY BELOW NORMAL THROUGH THURSDAY BEFORE RETURNING CLOSER TO NORMAL FRIDAY AND SATURDAY. && .UPDATE...SATELLITE SHOWS REMNANT MESOSCALE CONVECTIVE VORTEX SPINNING NORTH ACROSS THE NORTHERN PORTION OF THE NEVADA NATIONAL SECURITY SITE AND A SOUTHERLY MOISTURE FEED OVER EASTERN MOHAVE COUNTY. IN BETWEEN WAS A HUGE DRY SLOT WITH MOSTLY CLEAR SKIES. HOWEVER...THIS AREA REMAINS QUITE MOIST...AND SHOULD DESTABILIZE QUICKLY WITH DAYTIME HEATING. THUS...CLOUDS ARE LIKELY TO FILL BACK IN DURING THE DAY. CURRENT FORECAST REFLECTS THIS IDEA...AND NO CHANGES PLANNED AT THIS TIME. && .PREV DISCUSSION... 540 AM PDT SUN SEP 11 2011 .DISCUSSION...REMNANTS OF THE LINE OF ISOLATED SEVERE THUNDERSTORMS THAT DEVELOPED OVER SAN BERNARDINO COUNTY LAST EVENING IS BECOMING MORE STRATIFIED OVER INYO...NYE AND LINCOLN COUNTIES EARLY THIS MORNING. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE MOVING NORTHWEST AND DID INCREASE POPS ACROSS NORTHERN INYO AND ESMERALDA COUNTIES FOR THE REST OF THE MORNING HOURS. ALSO INCLUDED THE MENTION OF HAZE IN PARTS OF THE LOWER COLORADO RIVER AND SOUTHERN MOHAVE COUNTIES ZONES AS WELL THIS MORNING DUE TO SUSPENDED DUST PARTICLES PRODUCED BY AN OUTFLOW BOUNDARY FROM CENTRAL ARIZONA. AN UPPER LOW WILL REMAIN STATIONARY ALONG THE SOUTHERN CALIFORNIA COAST INTO TUESDAY BEFORE SLOWLY MOVING EAST INTO UTAH/ARIZONA ON WEDNESDAY AND THURSDAY. NAM/GFS SUGGEST A MID-LEVEL DRY SLOT WORKING AROUND THE LOW WILL LEAD TO LESS INSTABILITY ACROSS SOUTHWEST SAN BERNARDINO COUNTY THIS AFTERNOON. ELSEWHERE...PLENTY OF MOISTURE AND INSTABILITY ALONG WITH LIFT ASSOCIATED WITH A JETSTREAK SHIFTING INTO SOUTHERN UTAH FOR THUNDERSTORMS TO REDEVELOP. DRY SLOT MAY LEAD TO LESS THUNDERSTORM COVERAGE ON MONDAY...WITH AN UP DAY ON TUESDAY AS MOISTURE RETURNS TO SOUTHERN CALIFORNIA. BELOW NORMAL TEMPERATURES TODAY THROUGH TUESDAY. THE THREAT OF SHOWERS/THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AND THURSDAY AS LOW OPENS UP AND SLOWLY MOVES EAST OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. KEPT THE AREA DRY FRIDAY AND SATURDAY UNDER WEAK RIDGING AS ANOTHER TROUGH NEAR THE CALIFORNIA COAST. .AVIATION...FOR MCCARRAN...LINGERING MOISTURE AND INSTABILITY MAY BRING A SHRA/TSRA THE MOUNTAINS JUST SOUTH OF THE VALLEY THROUGH MID-MORNING...HOWEVER GIVEN THE LOW ODDS OF SOMETHING RIGHT AT THE AIRPORT WILL JUST KEEP A CB IN THE TAF. BY SUNDAY AFTERNOON AND EVENING DRY AND STABLE AIR SHOULD BE IN PLACE AND THIS SHOULD SUPPRESS ANY TSRA ACTIVITY OVER OR VERY CLOSE TO THE VALLEY. AS FOR WINDS THEY SHOULD TREND TOWARDS TYPICAL DIURNAL DIRECTIONS THROUGH THIS EVENING AT SPEEDS OF 10 KTS OR LESS...BUT ANY OUTFLOW BOUNDARIES AROUND MAY RESULT IN GUSTY AND ERRATIC WINDS NOT REPRESENTED IN THE TAF. MAINLY SCT CLOUDS AOA 8K-10K FEET THROUGH SUNDAY EVENING. THE APPROACH CORRIDORS WILL SEE SCT SHRA/TSRA AROUND THROUGH SUNDAY EVENING WITH THE LEAST COVERAGE IN THE DAGGETT CORRIDOR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT SHRA/TSRA WILL BE AROUND TODAY AND INTO THIS EVENING MAINLY ACROSS THE INYO/ESMERALDA/LINCOLN/MOHAVE AND CENTRAL NYE COUNTIES WITH LITTLE ACTIVITY OVER CLARK...SOUTHERN NYE AND THE SAN BERNARDINO COUNTY DESERTS. THE MAIN THREATS IN AND NEAR SHRA/TSRA WILL BE GUSTY AND ERRATIC WINDS AND REDUCED CIGS AND VSBY. LOCAL AREAS OF BLDU AND HAZE WILL BE POSSIBLE IN MOHAVE AND EASTERN SAN BERNARDINO AND FAR SOUTHEAST CLARK COUNTIES THIS MORNING ALONG WITH REDUCED VSBY. OTHERWISE FEW-SCT CLOUDS AOA 8K-12K FEET THROUGH TONIGHT. WINDS AWAY FROM TSRA OR ANY OUTFLOW BOUNDARIES SHOULD FOLLOW TYPICAL DIURNAL DIRECTIONAL TRENDS AT 10 KTS OR LESS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/PIERCE/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 11, 6:05 AM PDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 605 AM PDT SUN SEP 11 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-121000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 605 AM PDT SUN SEP 11 2011 /605 AM MST SUN SEP 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AS THUNDERSTORMS REDEVELOP ACROSS THE AREA TODAY AND TONIGHT...HEAVY RAIN...HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY AS AN AREA OF LOW PRESSURE SLOWLY MOVES EAST OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A THREAT. NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 11, 2:35 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 4 NW SILVERADO RANCH 36.05N 115.19W
09/11/2011 E0.25 INCH CLARK NV NWS EMPLOYEE
PEA SIZED HAIL FELL FOR ABOUT FOUR MINUTES AT WFO LAS
VEGAS. 0.18 INCHES OF RAIN FELL IN APPROXIMATELY TEN
MINUTES.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:06 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 24 min |
| Sep 11, 2:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 23 min |
| Sep 11, 3:13 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Sep 11, 3:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln, Nye | 24 min |
| Sep 11, 3:27 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln, Nye | 2 hr |
| Sep 11, 3:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Sep 11, 4:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 35 min |
| Sep 11, 4:30 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 35 min |
| Sep 11, 4:37 PM PDT | Areal Flood Advisory | VEF | Nye | 47 min |
| Sep 11, 4:54 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.